MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a cystostomy, an approximately one inch segment of an open-end ureteral catheter separated within the patient's bladder.The catheter was removed from the patient, and the separated segment was retrieved from the bladder by unknown means.No segment of the device was left in the patient.There have been no adverse effects to the patient as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter occupation- supply coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a cystostomy, an approximately one inch segment of an open-end ureteral catheter separated within the patient's bladder.The catheter was removed from the patient, and the separated segment was retrieved from the bladder by unknown means.No segment of the device was left in the patient.There have been no adverse effects to the patient as a result of this event.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The device was returned to cook in open packaging.The distal tip is intact.The distal end was round and smooth and had a tipped appearance.The length from the tip to the first ink mark measured 1 centimeter.The overall length measures 68.3 centimeters, which is within specification.All ink marks are present (50 centimeters of ink marks) and the proximal end of the catheter is cut straight.There was no indication that the catheter has separated at either end.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of the device specifications found controls to be in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.¿ do not withdraw catheter while deflected in cystoscope/endoscope.The evidence from the complaint file, device history record, complaint history, quality control documents and complaint device indicates that the complaint device was manufactured to specification.As there was no damage to the returned complaint device, cook has not confirmed the complaint.Cook has concluded the cause of the complaint cannot be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15102433
Report Number1820334-2022-01273
Device Sequence Number4213350
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)250224(10)14557443
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number14557443
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown